Jump to content

Saw a new Cardiologost Today!


ethansmom
 Share

Recommended Posts

Just wanted to share...some of you may remember that I was having trouble finding a doctor in my new area to treat POTS, but the Florida Dysautonomia Support Group pointed me in the right direction and I saw this new cardiologist today. He was a really nice guy, and very willing to listen. He is not as knowledgeable about POTS as I had hoped, but he did know a lot about it and seemed very happy to learn more if the need would arise. I really appreciated this...and his staff was very helpful and nice.

Basically...he wants me to stay on the Midodrine and Florinef for now, but I told him I've been feeling well enough that I'd like to at least cut down a bit, so I am going to give it a trial run and first taper off the Florinef then in a few months the Midodrine. Other than that, he wants to see me every 3-6 months just to keep tabs but he thinks I amdoing pretty well- didn't want to run any more tests or anything, they just did some bloodwork since I am still complaining of major fatigue. He is looking at my electrolytes, hemoglobin, thyroid, etc...so we'll see what happens.

Overall I was very pleased not to have wasted my time for a change :D Even David liked him- two miracles happened in one day (first, he went with me, and THEN he even liked the doc!!). Just thought I'd share!!

Link to comment
Share on other sites

Hi Jessica,

Glad to hear you found a doc who is at least willing to listen and to spend some time with you. It really makes a difference. I went to Mayo Clinic last week and also had a good experience there with a new cardio they just hired, Dr. Kasamoto, I think was his name. (Can't remember how to spell it.) He was extremely familiar with POTS and was so understanding of all of our symptoms and offered some good tips as well. Anyway, keep us posted on how you do tapering off of your meds. Best wishes with everything! :D

Link to comment
Share on other sites

Isn't it great when everything works out so well!? Finding a decent doctor is like winning the lottery :D

Cestitke! (pronounced /shayst/eet/kay, which is Croatian (Hrvatski) for "congratulations!" (been studying tonight)

May you have long and solid relationship with this doctor. There's really nothing quite like having that stability.

Nina ;)

Resident geek of all trades

Link to comment
Share on other sites

hey jess!

i am really glad that you posted to let us know how it went. yeah!!! i am so glad that the visit with him was worth your time (and precious out-of-pocket money!)...it is good to know that you at least have a resource now nearby who treats you with respect. sometimes that is more important than them knowing everything about POTS, you know? although, it is nice to have both together.

i am also glad that david went with you to meet him and to hear what he had to say.

thanks again for letting us know how it went.

did you go to the alternative dr. yet? just curious how it went.

emily

Link to comment
Share on other sites

Hi Jess

I am glad to hear it all went well. He sounds great and exactly what you need in your life. Look after yourself. :D

Hi might mouse

So what’s up with the geek story? My husband calls me a nerd because I love reading and if not then I am study. I am also a nerd because I do things the right way in life. I have noticed by your replies that you are very well educated. Knowledge is power and geeks are cool in my opinion. ;) I hope you laugh at this and don’t let it get you down in any way. Sometimes the most emotional damage is done by one's self. eg "I am fat"

I won the Lotto. My Gp is simply amazing, I wish I could share her with all of you.

Link to comment
Share on other sites

Jessica,

I'm very glad for you you seem to have found a good doctor. That's great news. The fact that you're slowly tapering off of your meds helps me in believing there will be better times. Hope you keep on feeling good (as far as possible with having POTS :D ).

Corina

Link to comment
Share on other sites

No offense taken Ling, I am proud of my geeknees ;)

I love languages--I am fluent in several, and am currently learning Croatian, which will be my 6th. I had fun using my French for the first time in many years while in Paris--bought a cool watch and was able to do the entire transaction without resorting to English.

Nina

Link to comment
Share on other sites

Emily- I decided not to see the alternative doctor until I get better acquainted with my cardiologist and I am also seeing a new doctor next month to be evaluated for CFS and Fibro- so I am sort of waiting for that too. I am a little nervous to mess around with uncharted territory since I've been feeling okay. I'll take "okay" for the rest of my life over being bedridden...even if I never feel 100% great again.

We should never lose hope though ;)

Link to comment
Share on other sites

Hi Jess!!

Just want to stick my two sense in here. If you are feeling "well" I really think I would leave your meds alone. I can't tell you how many times I thought I was feeling well enuf to reduce my meds too. EVERY TIME, I crash. I would hate to see that happened to you or anyone for that matters. We need to realize our bodies need these meds to make us feel better then we would without them.

Sorry to pry.

Sue

Link to comment
Share on other sites

Jessica,

That's SO great about the new Dr. It's so hard to find anyone who's both nice and competent in POTS, so you are very lucky!

I would echo Sue's comment about reducing the meds. Twice this year docs have told me to reduce my meds because I was "getting better." When I reduced my florinef from .2 to .1, I seemed to do fine for 2-3 weeks, and then all of a sudden I totally crashed. The last time this happened was mid-August, and I am just starting to recover now, and only because I increased the florinef again. Not to say that it won't work for you, but I'd recommend doing it REALLY slowly, maybe 1/2 pill per month? Good luck and (of course) keep us posted! I am going to try again early next year to reduce my meds, and hope to use you as my inspiration!

-Rita

Link to comment
Share on other sites

Guest GayleP

That's great you found a Dr who you like and who is willing to learn more about POTS. It must be a relief to have found him. Those doctors who are OK with learning about the disorder are really rare.

GayleP

Link to comment
Share on other sites

Thanks for the reminders to go slowly with the meds =) Otherwise I might've gotten ahead of myself and been excited to get off them, but I think you all have a very good point. I started tapering off the Florinef several months ago, I went from 0.1 mg (couldn't tolerate it anyways) to 0.05, then 0.025 which I can't seem to do without. The doctor couldn't beleive that I was taking such a tiny dose and it actually helps, and he didn't seem to think that stopping it would be a problem- but I know in the past, after 2-3 days without it I am tachy and short of breath and exhausted- so it obviously does something to help. I may taper down to half of that at 0.0125 just to make it easier (I need a pill cutter!!).

Then I will wait a few months before I even attempt to cut down on Pro-Amatine. I am okay with staying on meds, but I'd prefer to be on lower doses if possible.

I am very nervous about symptoms getting worse as well, so let's hope they don't. I know many of you have had trouble with that happening- it's the nature of the illness I guess. Thanks for al the replies!!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...